Alert archive / West Virginia / Winter Storm Warnings in 2009
Winter Storm Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this winter storm warning at Feb 22, 2009, 9:14 AM EST for Barbour County, Upshur County, West Virginia. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2009, 9:14 AM EST (14:14 UTC)
- Expired
- Feb 23, 2009, 12:00 PM EST
- In force
- 27 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 160 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 221414 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 914 AM EST SUN FEB 22 2009 WVZ035>040-046-047-222215- /O.UPG.KRLX.WW.Y.0011.000000T0000Z-090223T1700Z/ /O.NEW.KRLX.WS.W.0003.090222T1414Z-090223T1700Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 914 AM EST SUN FEB 22 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 12 PM EST MONDAY. THIS IS AN UPGRADE OF THE ORIGINAL WINTER WEATHER ADVISORY...WHICH IS NO LONGER IN EFFECT. A CONCENTRATED AREA OF SNOW SHOWERS WILL CONTINUE TO PUSH OFF TO THE EAST THIS MORNING. FOR THIS AFTERNOON...MORE SPORADIC SNOW SHOWERS ARE FORECAST TO CONTINUE. INTENSITY WILL VARY GREATLY OVER A SHORT PERIOD OF TIME...AND SNOW ACCUMULATIONS WILL LIKEWISE BE HIGHER IN SOME AREAS THAN OTHERS. TOTAL ACCUMULATIONS OF 5 TO 8 INCHES ARE LIKELY IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS ALONG THE WESTERN FACING SLOPES. IN ADDITION...THE GUSTY WINDS TODAY WILL RESULT IN SOME BLOWING AND DRIFTING WHICH WILL REDUCE VISIBILITIES. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ VAZ003-004-WVZ015-016-018-020-024>034-222215- /O.NEW.KRLX.WW.Y.0012.090222T1414Z-090223T0000Z/ DICKENSON-BUCHANAN-KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... GRANTSVILLE...WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON...CLAY...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 914 AM EST SUN FEB 22 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW SHOWERS OF A MORE SPORADIC NATURE WILL DEVELOP LATE THIS MORNING AND INTO THIS AFTERNOON IN THE COLD NORTHWEST FLOW. INTENSITY WILL VARY GREATLY OVER A SHORT PERIOD OF TIME...AND SNOW ACCUMULATIONS WILL LIKEWISE BE HIGHER IN SOME AREAS THAN OTHERS. A STORM TOTAL ACCUMULATION OF 3 TO 5 INCHES IS FORECAST OVER THE ADVISORY AREA. LOCALLY HIGHER TOTALS MAY BE SEEN ON HILLTOPS AND WEST-FACING RIDGES. DURING THE AFTERNOON...ACCUMULATIONS COULD EASILY SETTLE OR DECREASE DURING LULLS IN THE SNOW SHOWERS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
5 follow-up statements
000 WWUS41 KRLX 221941 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 241 PM EST SUN FEB 22 2009 WVZ035>040-046-047-230400- /O.CON.KRLX.WS.W.0003.000000T0000Z-090223T1700Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 241 PM EST SUN FEB 22 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. SNOW SHOWERS...DRIVEN BY COLD NORTHWEST UPSLOPE FLOW...WILL CONTINUE THROUGH MONDAY MORNING. INTENSITY WILL CONTINUE TO VARY GREATLY OVER A SHORT PERIOD OF TIME...AND SNOW ACCUMULATIONS WILL LIKEWISE BE HIGHER IN SOME AREAS THAN OTHERS. STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES ARE LIKELY IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS ALONG THE WESTERN FACING SLOPES. IN ADDITION...GUSTY WINDS INTO THIS EVENING WILL RESULT IN SOME BLOWING AND DRIFTING WHICH WILL REDUCE VISIBILITIES. WINDS SHOULD DIMINISH OVERNIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ VAZ003-004-WVZ015-016-018-020-024>034-230000- /O.CON.KRLX.WW.Y.0012.000000T0000Z-090223T0000Z/ DICKENSON-BUCHANAN-KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... GRANTSVILLE...WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON...CLAY...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 241 PM EST SUN FEB 22 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SPORADIC SNOW SHOWERS WILL CONTINUE INTO THE EVENING HOURS. INTENSITY WILL VARY GREATLY OVER A SHORT PERIOD OF TIME...AND SNOW ACCUMULATIONS WILL LIKEWISE BE HIGHER IN SOME AREAS THAN OTHERS. ANOTHER INCH OR SO OF SNOW ACCUMULATION IS EXPECTED IN SOME SPOTS. A STORM TOTAL ACCUMULATION OF 3 TO 5 INCHES IS FORECAST OVER THE ADVISORY AREA. LOCALLY HIGHER TOTALS MAY BE SEEN ON HILLTOPS AND WEST-FACING RIDGES. THROUGH THE REMAINDER OF THE AFTERNOON...ACCUMULATIONS COULD EASILY SETTLE OR DECREASE DURING LULLS IN THE SNOW SHOWERS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRLX 222357 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 657 PM EST SUN FEB 22 2009 VAZ003-004-WVZ015-016-018-020-024>034-230100- /O.EXP.KRLX.WW.Y.0012.000000T0000Z-090223T0000Z/ DICKENSON-BUCHANAN-KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... GRANTSVILLE...WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON...CLAY...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 657 PM EST SUN FEB 22 2009 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. SNOW SHOWERS WILL CONTINUE TON BECOME MORE WIDELY SCATTERED THIS EVENING...WITH ANY ADDITIONAL ACCUMULATIONS VERY LOCALIZED AND UNDER AN INCH. THE ADVISORY IS THEREFORE ALLOWED TO EXPIRE. $$ WVZ035>040-046-047-230800- /O.CON.KRLX.WS.W.0003.000000T0000Z-090223T1700Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 657 PM EST SUN FEB 22 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. SNOW SHOWERS...DRIVEN BY COLD NORTHWEST UPSLOPE FLOW...WILL CONTINUE THROUGH MONDAY MORNING. INTENSITY WILL CONTINUE TO VARY GREATLY OVER A SHORT PERIOD OF TIME...AND SNOW ACCUMULATIONS WILL LIKEWISE BE HIGHER IN SOME AREAS THAN OTHERS. AN ADDITIONAL ONE TO THREE INCHES OVERNIGHT INTO MONDAY MORNING WILL BRING STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS ALONG THE WESTERN FACING SLOPES. IN ADDITION...GUSTY WINDS THIS EVENING WILL RESULT IN SOME BLOWING AND DRIFTING WHICH WILL REDUCE VISIBILITIES. WINDS SHOULD DIMINISH OVERNIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TRM
000 WWUS41 KRLX 230313 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1013 PM EST SUN FEB 22 2009 WVZ035>040-046-047-231115- /O.CON.KRLX.WS.W.0003.000000T0000Z-090223T1700Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1013 PM EST SUN FEB 22 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. SNOW SHOWERS...DRIVEN BY COLD NORTHWEST UPSLOPE FLOW...WILL CONTINUE THROUGH MONDAY MORNING. INTENSITY WILL CONTINUE TO VARY GREATLY OVER A SHORT PERIOD OF TIME...AND SNOW ACCUMULATIONS WILL LIKEWISE BE HIGHER IN SOME AREAS THAN OTHERS. AN ADDITIONAL INCH OR TWO OVERNIGHT INTO MONDAY MORNING WILL BRING STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS ALONG THE WESTERN FACING SLOPES. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TRM
000 WWUS41 KRLX 230847 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 347 AM EST MON FEB 23 2009 WVZ035>040-046-047-231700- /O.CON.KRLX.WS.W.0003.000000T0000Z-090223T1700Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 347 AM EST MON FEB 23 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. SNOW SHOWERS...DRIVEN BY COLD NORTHWEST UPSLOPE FLOW...WILL CONTINUE THROUGH MONDAY MORNING. INTENSITY WILL CONTINUE TO VARY GREATLY OVER A SHORT PERIOD OF TIME...AND SNOW ACCUMULATIONS WILL LIKEWISE BE HIGHER IN SOME AREAS THAN OTHERS. AN ADDITIONAL INCH INTO MONDAY MORNING WILL BRING STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS ALONG THE WESTERN FACING SLOPES. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWUS41 KRLX 231702 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1202 PM EST MON FEB 23 2009 WVZ035>040-046-047-231815- /O.EXP.KRLX.WS.W.0003.000000T0000Z-090223T1700Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1202 PM EST MON FEB 23 2009 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SNOW HAS TAPPERED OFF TO JUST LIGHT SNOW SHOWERS AND ONLY FLURRIES ARE EXPECTED TO REMAIN IN THE MOUNTAINS BY THIS EVENING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Feb 22, 5:23 AM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Feb 22, 5:23 AM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
523 AM EST SUN FEB 22 2009
.SYNOPSIS...
COLDER WITH WIND BLOWN SNOW SHOWERS TODAY. UPSLOPE THROUGH MONDAY.
MILDER WITH HIGH PRESSURE INTO MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
BAND OF SNOW...ASSOCIATED WITH COLD FRONT...CONTINUES TO PUSH EAST.
THIS BAND OF SNOW SHOULD PUSH EAST OF THE FORECAST AREA BY 13 UTC.
AS OF 08 UTC...SNOWFALL ACCUMULATION FROM THIS BAND WAS
APPROXIMATELY 2 INCHES AT THE NWS OFFICE IN CHARLESTON.
WATER VAPOR IMAGERY SHOWS A MID-LEVEL TROF FROM LAKE HURON INTO
WESTERN KENTUCKY. THIS FEATURE IS EXPECTED TO SWING ACROSS THE AREA
TODAY. COMBINATION OF NW UPSLOPE FLOW...MOISTURE DEPTH TO AROUND
750 MB...TEMPERATURES LESS THAN -12 DEGC AND STEEP LOW LEVEL
LAPSES RATES ASSOCIATED WITH THE TROF WILL ALLOW SNOW SHOWERS TO
BECOME NUMEROUS AROUND MIDDAY...WITH THE SNOW SHOWERS CONTINUING
THROUGH THE AFTERNOON.
EXPECT AN INCH OR LESS WEST OF A PKB/BKW LINE FOR TODAY...AND 2-4
INCHES ACROSS THE MOUNTAINS.
COMBINATION OF THE TROF PUSHING EAST SHOULD RESULT IN THE COVERAGE
AND INTENSITY OF THE SNOW SHOWERS DECREASING THIS EVENING. THE SNOW
SHOWERS SHOULD BEGIN TO END FROM THE WEST BY 06Z. HOWEVER...EXPECT
SNOW SHOWERS TO CONTINUE IN THE MOUNTAINS TONIGHT. EXPECT AN
ADDITIONAL INCH OR LESS WEST OF A PKB/BKW LINE TONIGHT...WITH 2-4
POSSIBLE IN THE MOUNTAINS.
APPEARS NONE OF THE TEMPERATURE GUIDANCE INITIALIZED VERY GOOD AS
ACTUAL TEMPERATURES AT 06 UTC WERE ALREADY WAY BELOW THE EXPECTED 12
UTC READINGS. BECAUSE OF THIS...FEEL GUIDANCE FOR HIGHS TODAY ARE A
LITTLE WARM...AND HAVE ADJUSTED DOWNWARD.
OUTSIDE OF SOME TWEAKS UPWARD...PREVIOUS NUMBERS LOOK REASONABLE AND
WERE GENERALLY FOLLOWED.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
THE APPROACH OF HIGH PRESSURE AND THE UPPER LEVEL SYSTEM EJECTING TO
THE NORTHEAST WILL SIGNIFY THE ENDING OF THE UPSLOPE SNOW MONDAY AS
SUBSIDENCE LOWERS THE INVERSION AND THE DEPTH OF THE MOISTURE.
MODELS KEEP THE CLOUD COVER IN THE NORTHEAST MOUNTAINS
LINGERING...BUT MAY DISSOLVE OUT QUICKER THAN DEPICTED. COULD SEE A
NICE RADIATIONAL COOLING NIGHT FOR THE TYGART AND GREENBRIER RIVER
VALLEYS...ESPECIALLY WITH THE FRESH SNOW ON THE GROUND.
A WARM UP WILL BE EXPECTED AS THE HIGH SHIFTS EAST TOWARDS MID WEEK.
INCREASED 850HPA TEMPERATURES WILL BRING THE MAX T VALUES WEDNESDAY
ABOVE NORMAL AGAIN. NAM IS AGGRESSIVE WITH THE HIGH CLOUDS FROM THE
WEST...AND TAILORED THE GRIDS TO BE A BIT MORE CONSERVATIVE WITH THE
SKY COVER. OTHERWISE...THE PATTERN BECOMES QUIET FOR THE TIME BEING
IN THE RELAXED ZONAL FLOW.
IN THE END...BASICALLY MINOR TWEAKS ONLY MADE TO THE PREVIOUS
FORECAST WITH GOOD MODEL CONFIDENCE IN THE EVOLUTION OF THE WEATHER
PATTERN OVER THE SHORT TERM PERIOD.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
SFC HIGH PRESSURE CENTERED OVER MID ATLANTIC STATES SHIFTS EASTWARD
TUESDAY NIGHT...AS FORECAST AREA COMES UNDER MILD SOUTHERLY FLOW.
SFC LOW AND ASSOCIATED BAROCLINIC BOUNDARY MAKE THEIR WAY ACROSS THE
MID SECTION OF THE US...WITH OVER-RUNNING MOISTURE POKING OH VALLEY
AND WEST VIRGINIA BY LATE WEDNESDAY EVENING. FEATURE FINALLY MAKES
PASSAGE LATE THURSDAY AND EARLY FRIDAY.
ECMWF AND GFS GENERALLY IN GOOD AGREEMENT IN TERMS OF TIMING
BOUNDARY ACROSS. ECMWF ALLOWS A LITTLE MORE MOISTURE TO REACH INTO
THE AREA...AND DYNAMICS ASSOCIATED WITH DEVELOPING SFC LOW
CONSIDERABLY STRONGER THAN THE GFS. FOR NOW HUNG WITH HPC GUIDANCE
WHICH LOOKS TO SPLIT THE DIFFERENCE BETWEEN ALL OF THE ENSEMBLE
MEMBERS. THIS LINE OF THINKING ALSO FITS NICELY WITH PREVIOUS
FORECAST PACKAGE AS WELL.
ONCE FRONT IS THROUGH ON FRIDAY...SFC HIGH PRESSURE BUILDS IN AS
COLDER CANADIAN AIRMASS SETTLES IN FOR THE WEEKEND. GENERALLY
FOLLOWED THE HPC TEMPERATURE GUIDANCE FOR THE MOST OF THE PERIOD
WITH ONLY MINOR ADJUSTMENTS TO POPS TO FIT NEIGHBORS.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
SNOW SHOWERS WITH IFR CONDITIONS WILL END ACROSS THE MOUNTAINS BY 15
UTC...WITH CONDITIONS ACROSS THE REGION BECOMING VFR/MVFR.
ADDITIONAL SNOW SHOWERS WILL DEVELOP BY 18 UTC. MVFR CONDITIONS
WILL BE COMMON ACROSS THE THE LOWLANDS...WITH IFR STILL POSSIBLE IN
A HEAVIER SNOW SHOWER. MOST MOUNTAIN LOCATIONS WILL SEE IFR
CONDITIONS. HOWEVER...CONDITIONS WILL VARY FROM MVFR WHERE NO SNOW
IS FALLING TO LIFR IN THE HEAVIER SNOW SHOWERS.
THE SNOW SHOWERS WILL DECREASE FROM THE WEST TONIGHT. AS A
RESULT...CONDITIONS SHOULD IMPROVE TO VFR ACROSS THE LOWLANDS...WITH
IFR CONDITIONS IN THE MOUNTAINS.
W/NW WINDS WILL BECOME GUSTY TODAY. WIND GUSTS OF 20-25 KTS ARE
POSSIBLE ACROSS THE LOWLANDS...WITH HIGHER GUSTS ACROSS THE HIGHER
ELEVATIONS. THE WINDS SHOULD DIMINISH AFTER SUNSET TONIGHT.
AVIATION OUTLOOK /BEYOND 12Z MONDAY/...
IFR IN MOUNTAIN SNOW SHOWERS POSSIBLE EARLY MONDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL 12 PM EST MONDAY FOR WVZ035>040-
046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...26/JSH
NEAR TERM...JSH
SHORT TERM...26
LONG TERM...KMC
AVIATION...JSHHazardous weather outlook, Feb 22, 4:23 AM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 423 AM EST SUN FEB 22 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-230930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- 423 AM EST SUN FEB 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035>040-046-047-230930- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 423 AM EST SUN FEB 22 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:14 AM EST | Winter Weather Advisory | RLX | Boone, Braxton, Calhoun, Clay, Doddridge, Gilmer and 9 more | 10 hr |
Nearby
Winter Storm Warnings in West Virginia, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.